Aggregate claim models with one-way and two-way dependence among individual claims
AbstractMotivated by some real life correlations among insurance claims, we consider three aggregate claim models with dependence in this paper. Model one considers the dependence caused by a common index among indexed insurance benefits; model two takes into account the correlation arisen from common fixed costs; model three covers both types of dependence. Two random variables, Y1 denoting a random index and Y2 denoting a random cost, form the center part in the above three dependence models and detailed discussions are given on how the aggregate claims amount interacts with these sources of dependence. Theoretical results of these aggregate claim distributions are derived and algorithms for computational purposes are also provided. Some numerical results are presented for the compound Poisson case together with discussions and comparisons regarding the three dependence cases.
H. Albrecher, and J. Teugels, Exponential behavior in the presence of dependence in risk theory, Journal of Applied Probability, vol. 43, pp. 257–273, 2006.
H. Albrecher, C. Constantinescu, and S. Loisel, Explicit ruin formulas for models with dependence among risks, Insurance:Mathematics and Economics, vol. 48, pp. 265-270, 2011.
R.S. Ambagaspitiya, On the distribution of a sum of correlated aggregate claims, Insurance: Mathematics and Economics, vol. 23,pp. 15-19, 1998.
B.C. Arnold, Pareto Distributions, International Cooperative Publishing House, Fairland, MD, 1983.
B.C. Arnold, Pareto Distributions (second ed.), Chapman & Hall/CRC Monographs on Statistics & Applied Probability, Boca Raton, FL, 2015. ´
A.V. Asimit, and A.L. Badescu, Extremes on the discounted aggregate claims in a time dependent risk model, Scandinavian Actuarial Journal, vol. 2010, pp. 93-104, 2010.
S. Asmussen, and H. Albrecher, Ruin Probabilities (second ed.), World Scientific, New Jersey, 2010.
M. Boudreault, H. Cossette, D. Landriault, and E. Marceau, On a risk model with dependence between interclaim arrivals and claim sizes, Scandinavian Actuarial Journal, vol. 2006, pp. 265-285, 2006.
Y. Chen, and K.C. Yuen, Precise large deviations of aggregate claims in a size-dependent renewal risk model, Insurance: Mathematics and Economics, vol. 51, pp. 457-461, 2012.
H. Cossette, and E. Marceau, The discrete-time model with correlated classes of business, Insurance: Mathematics and Economics, vol. 26, pp. 133-149, 2000.
M. Denuit, C. Genest, and E. Marceau, Stochastic bounds on sums of dependent risks, Insurance: Mathematics and Economics, vol. 25, pp. 85-104, 1999.
J. Dhaene, and M.J. Goovaerts, Dependency of risks and stop-loss order, ASTIN Bulletin, vol. 26, pp. 201-212, 1996.
J. Li, Q. Tang, and R. Wu, Subexponential tails of discounted aggregate claims in a time-dependent renewal risk model, Advances in Applied Probability, vol. 42, pp. 1126-1146, 2010.
A. Muller, Stop-loss order for portfolios of dependent risks, Insurance: Mathematics and Economics, vol. 21, pp. 219-223, 1997.
H.H. Panjer, Recursive Evaluation of a Family of Compound Distributions, ASTIN Bulletin, vol. 12, pp. 22-26, 1981.
J.M. Sarabia, E. Gómez-Déniz, F. Prieto, and V. Jordá, Risk aggregation in multivariate dependent Pareto distributions, Insurance: Mathematics and Economics, vol. 71, pp. 154-163, 2016.
K.K. Siaw, X. Wu, D. Pitt, and Y. Wang, Matrix-form recursive evaluation of the aggregate claims distribution revisited, Annals of Actuarial Science, vol. 5, no. 2, pp. 163-179, 2011.
K.C. Yuen, J. Guo, and X. Wu, On a correlated aggregate claims model with Poisson and Erlang risk processes, Insurance: Mathematics and Economics, vol. 31, pp. 205-214, 2002.
K.C. Yuen, J. Guo, and X. Wu, On the first time of ruin in the bivariate compound Poisson model, Insurance: Mathematics and Economics, vol. 38, pp. 298-308, 2006.
G. Wang, and K.C. Yuen, On a correlated aggregate claims model with thinning-dependence structure, Insurance: Mathematics and Economics, vol. 36, pp. 456-468, 2005.
X. Wu, and S. Li, Matrix-form recursions for a family of compound distributions, ASTIN Bulletin, vol. 40, no. 1, pp. 351-368, 2010.
X. Wu, and K.C. Yuen, A discrete-time risk model with interaction between classes of business, Insurance: Mathematics and Economics, vol. 33, pp. 117-133, 2003.
- Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under a Creative Commons Attribution License that allows others to share the work with an acknowledgement of the work's authorship and initial publication in this journal.
- Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.
- Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work (See The Effect of Open Access).